Expressing and capturing the primitive recursive functions

Abstract
The last Episode wasn’t about logic or formal theories at all: it was about common-or-garden arithmetic and the informal notion of computability. We noted that addition can be defined in terms of repeated applications of the successor function. Multiplication can be defined in terms of repeated applications of addition. The exponential and factorial functions can be defined, in different ways, in terms of repeated applications of multiplication. There’s already a pattern emerging here! The main task in the last Episode was to get clear about this pattern. So first we said more about the idea of defining one function in terms of repeated applications of another function. Tidied up, that becomes the idea of defining a function by primitive recursion (Defn. 27).
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 27,208
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Accessible Recursive Functions.Stanley S. Wainer - 1999 - Bulletin of Symbolic Logic 5 (3):367-388.
Variations on a Theme by Weiermann.Toshiyasu Arai - 1998 - Journal of Symbolic Logic 63 (3):897-925.
Remarks on Peano Arithmetic.Charles Sayward - 2000 - Russell: The Journal of Bertrand Russell Studies 20 (1):27-32.
Strictly Primitive Recursive Realizability, I.Zlatan Damnjanovic - 1994 - Journal of Symbolic Logic 59 (4):1210-1227.
Some Restrictions on Simple Fixed Points of the Integers.G. L. McColm - 1989 - Journal of Symbolic Logic 54 (4):1324-1345.

Monthly downloads

Added to index

2009-11-28

Total downloads

5 ( #595,687 of 2,164,296 )

Recent downloads (6 months)

0

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums